Hi Doctor . i have severe amebiasis and i was
Proper dosage/personal hygiene/drinking water hygiene are important to avo
Thanks for the query . I understand your concern.
Actually amoeba infection is well controlled with 5-10 days of metraidazole therapy. The recommended dose being 1500 to 2500mg of medicine in24hours(depending on age ,body weight&severity of infection.)
-You had taken a lower dosage of the medicine... that might be cause of recurrance.
- Self re infection(feco oral route) is another cause of relapse of symptoms after discontinuation of medicine.To Prevent ...good hygienic habits in form of cleanliness of hands &undernails after bowel evacuation are vital.Hygiene of cooking &serving person also counts.
-Amoeba can survive in drinking water to reinfect...unless water is boiled for more than a minute before drinking.
-Amoea can survive without symptoms in intestinal lumen for several months...to manage this repeated courses of metraidazole after gap of 8-10 days is practised .
* So...To avoid the relapse-
- You need to have proper dosage of the drug for sufficient length of time.
A stools examiation should follow end of each course to confirm amoeba free intestines.
To kill the cysts of amoeba luminal drugs (like diloxanide fuorate)are given by experts in needful dosage.
**It is important to have a gastroenterologist's advise for specific advise &dosage .... rather than continuing metraidazole for more days.
**Importance of personal hygiene &drinking water hasbeen already stressed.
I hope that answers your query.Any foow upquery is welcome.
Yes amoebiasis is likely to have such a problem.
Thank you for the follow up query.
Amoebiasis causes inflammation of intestines causing excess mucus,some blood in stools... characterised by colicy pain in abdomen specially before the desire for of motion.
There is either diarrhea/constipation to up lset digestive process,damage to normal intestinal flora(lactobacilli) to causes more gas formation bloating &pain in lower abdomen.
In such condition there is possibility of secondary bacterial infection... which would increase the lower abdominal pain & gases... ( in your case the possibility of secondary infection is less. ..as you recently had antibiotics in your first course of medication.)
I would suggest routine µscopic examination of stools to get exact picture &consult a gastroenterologist for specific advice.
I hope you got your answer . Any more follow upquery is welcome.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Feeling chill and shaking. Is this a sign of an illness?
- Have high BP, cholesterol and low thyroid. Feel heart rate increases at...
- Having intense burning and noticed swelling in clitoris and labias after...
- Had open surgery for advanced sigmoid colectomy. Watery stools with pain...
- Have severe facial flushing and rosacea. Going through menopause. What...
- Type-2 diabetic, constipated, having abdominal pain after bowel...
- What causes headaches?
- Suggest treatment for recurrent diarrhea
- Suggest treatment for foot infection
- What causes severe hair loss?